Quantcast

Wasp stings and shingles, any connection?

Beekeeping Forum

Help Support Beekeeping Forum:

jimjam 

Joined
Jan 25, 2010
Messages
4
Reaction score
0
Location
London Harrow
Hive Type
14x12
Number of Hives
2
I recently got stung about 1/2 dozen times on the neck when I was clearing up garden waste and accidently broke up a wasp nest, the bites itched for about two weeks with no problems, but after four weeks from the stings, I broke out in a rash in exactly the same place as the wasp stings on my neck. (For your information, my doctor diagnosed the rash as shingles and that if it is treated immediately from when the rash first appears the quicker it heals up).
I wondered if there was any connection between the stings and the appearance of the shingles so soon afterwards, I would be interested to know if any other bee keepers have had any skin problems after a wasp or bee sting.
I had chickenpox as a child some 65 years ago when I was about ten, the virus apparently stays in your body for the rest of your life, but can break out later as shingles.
Happy beekeeping. Keep taken the pills!
 

jenkinsbrynmair 

Super Moderator
Staff member
Moderator
Joined
Mar 30, 2011
Messages
23,727
Reaction score
991
Location
Glanaman,Carmarthenshire,Wales
Hive Type
national
Number of Hives
Too many - but not nearly enough
my doctor diagnosed the rash as shingles and that if it is treated immediately from when the rash first appears the quicker it heals up).
I wondered if there was any connection between the stings and the appearance of the shingles so soon afterwards,
Shingles is actually a viral infection that tracks the nervous system - a lot of the time it just sits in your body doing nothing, sometimes for years and years just waiting for something to trigger it, so I suppose the sting could have been a trigger.
Trigeminal neuralgia is the same, I had it years ago after a blow to the face whilst boarding another vessel at sea, even now, almost thirty years later I get the odd twinge at the 'trigger spot' and once had to be put back on medication because of it.
 

Latest posts

Top